advertisement
Question
Posted by: Dizzy Don | 2005/07/18

Dizziness

I am a 36 year old, male. I have low BP (approx 90/60) and do gym 5 times a week. I am on Lipitor to lower my high chol (2 years). I have noticed that I feel a sense of vertigo and dizziness which has gradually become more intense over the past 2 years. I have already checked out all the ENT possibilities but no joy. Occassionally I also have palpitataions, especially during my sleep. Can Lipitor cuase these side effects? Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive


Dear Dizzy Don,

Your BP is very low, and may be the cause of your symptoms. You may be slightly anaemic too, which would add to your problems. However, now you have added symptoms of palpitations. As you say you have excluded all ENT diagnoses (I presume an ENT specialist has said so) then you must assume that something else is going on. Lipitor is not know to give these side effects.

Don, what you should attend to is your BP – not the fact that is low, but try to establish if there is a reason for it being low. You may have a heart valve problem for example. Your pattern of pulse and BP response to exercise is important to know, and this the cardiologist will be able to monitor. If you get a clean bill of health in the heart department too, then your next stop could be with a neurologist.

I hope you get your problem solved soon.

HeartDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement